Alert archive / Louisiana / Small Craft Advisories in 2021

Small Craft Advisory 14, NWS New Orleans, LA

March 1, 2021

NWS New Orleans, LA issued this small craft advisory at Mar 1, 2021, 3:44 PM CST. It took effect at Mar 1, 2021, 6:01 PM CST. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Mar 1, 2021, 3:44 PM CST (21:44 UTC)
In effect from
Mar 1, 2021, 6:01 PM CST
Expired
Mar 3, 2021, 3:00 AM CST
In force
33 hr
Issued by
NWS New Orleans, LA

The text

As transmitted.

712 
WHUS74 KLIX 012144
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
344 PM CST Mon Mar 1 2021

GMZ536-538-557-577-020545-
/O.NEW.KLIX.SC.Y.0014.210302T0300Z-210302T1500Z/
Chandeleur Sound-Breton Sound-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
344 PM CST Mon Mar 1 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
CST TUESDAY...

* WHAT...East winds near 20 kt with gusts up to 30 kt expected.

* WHERE...Chandeleur Sound, Breton Sound, Coastal waters from 
  Pascagoula Mississippi to Stake Island out 20 NM and Coastal 
  waters from Pascagoula Mississippi to Stake Island Louisiana 
  out 20 to 60 NM.

* WHEN...From 9 PM this evening to 9 AM CST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
7 follow-up statements
535 
WHUS74 KLIX 020001
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
601 PM CST Mon Mar 1 2021

GMZ534-550-552-555-570-572-575-020815-
/O.EXB.KLIX.SC.Y.0014.210302T0001Z-210302T1500Z/
Lake Borgne-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
601 PM CST Mon Mar 1 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST TUESDAY...

* WHAT...East winds 20 to 25 kt with gusts up to 30 kt expected.

* WHERE...Portions of Gulf of Mexico. 

* WHEN...Until 9 AM CST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ536-538-557-577-020815-
/O.EXT.KLIX.SC.Y.0014.210302T0001Z-210302T1500Z/
Chandeleur Sound-Breton Sound-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
601 PM CST Mon Mar 1 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM CST TUESDAY...

* WHAT...East winds 20 to 25 kt with gusts up to 35 kt expected.

* WHERE...Chandeleur Sound, Breton Sound, Coastal waters from 
  Pascagoula Mississippi to Stake Island out 20 NM and Coastal 
  waters from Pascagoula Mississippi to Stake Island Louisiana 
  out 20 to 60 NM.

* WHEN...Until 9 AM CST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
405 
WHUS74 KLIX 020246
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
846 PM CST Mon Mar 1 2021

GMZ534-536-538-550-552-555-557-570-572-575-577-021100-
/O.CON.KLIX.SC.Y.0014.000000T0000Z-210302T1500Z/
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
846 PM CST Mon Mar 1 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
TUESDAY...

* WHAT...East winds 20 to 25 kt with gusts up to 30 to 35 kt 
  expected.

* WHERE...Portions of Gulf of Mexico.

* WHEN...Until 9 AM CST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
478 
WHUS74 KLIX 020938
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
338 AM CST Tue Mar 2 2021

GMZ534-536-538-550-552-555-557-570-572-575-577-021500-
/O.CON.KLIX.SC.Y.0014.000000T0000Z-210302T1500Z/
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
338 AM CST Tue Mar 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WHAT...East winds 20 to 25 kt with gusts up to 35 kt.

* WHERE...Portions of Gulf of Mexico. 

* WHEN...Until 9 AM CST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
980 
WHUS74 KLIX 021459
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
859 AM CST Tue Mar 2 2021

GMZ532-022300-
/O.EXB.KLIX.SC.Y.0014.000000T0000Z-210303T0900Z/
Mississippi Sound-
859 AM CST Tue Mar 2 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM CST WEDNESDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt.

* WHERE...Mississippi Sound.

* WHEN...Until 3 AM CST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ534-536-538-550-552-555-557-570-572-575-577-022300-
/O.EXT.KLIX.SC.Y.0014.000000T0000Z-210303T0900Z/
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
859 AM CST Tue Mar 2 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM CST WEDNESDAY...

* WHAT...Northeast winds 20 to 25 kt with gusts up to 35 kt.

* WHERE...Portions of Gulf of Mexico.

* WHEN...Until 3 AM CST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
101 
WHUS74 KLIX 021516
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
916 AM CST Tue Mar 2 2021

GMZ530-022330-
/O.EXB.KLIX.SC.Y.0014.000000T0000Z-210303T0400Z/
Lake Pontchartrain and Lake Maurepas-
916 AM CST Tue Mar 2 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CST THIS EVENING...

* WHAT...Northeast winds 15 to 25 knots becoming north 15 to 25
  knots during the afternoon and evening. 

* WHERE...Lake Pontchartrain and Lake Maurepas.

* WHEN...Until 10 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ532-534-536-538-550-552-555-557-570-572-575-577-022330-
/O.CON.KLIX.SC.Y.0014.000000T0000Z-210303T0900Z/
Mississippi Sound-Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
916 AM CST Tue Mar 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST
WEDNESDAY...

* WHAT...Northeast winds 20 to 25 kt with gusts up to 35 kt.

* WHERE...Portions of Gulf of Mexico.

* WHEN...Until 3 AM CST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
983 
WHUS74 KLIX 022152
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
352 PM CST Tue Mar 2 2021

GMZ532-534-536-538-550-552-555-557-570-572-575-577-030600-
/O.CON.KLIX.SC.Y.0014.000000T0000Z-210303T0900Z/
Mississippi Sound-Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
352 PM CST Tue Mar 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST
WEDNESDAY...

* WHAT...North winds 20 to 25 kt with gusts up to 30 kt.

* WHERE...Portions of Gulf of Mexico.

* WHEN...Until 3 AM CST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ530-030400-
/O.CON.KLIX.SC.Y.0014.000000T0000Z-210303T0400Z/
Lake Pontchartrain and Lake Maurepas-
352 PM CST Tue Mar 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS
EVENING...

* WHAT...North winds 15 to 20 knots with frequent gusts to 25
  knots.

* WHERE...Lake Pontchartrain and Lake Maurepas.

* WHEN...Until 10 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
167 
WHUS74 KLIX 030329
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
929 PM CST Tue Mar 2 2021

GMZ530-030600-
/O.EXT.KLIX.SC.Y.0014.000000T0000Z-210303T0600Z/
Lake Pontchartrain and Lake Maurepas-
929 PM CST Tue Mar 2 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WHAT...North winds 15 to 20 knots with frequent gusts to 25 
  knots.

* WHERE...Lake Pontchartrain and Lake Maurepas.

* WHEN...Until midnight CST tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ532-534-536-538-550-552-555-557-570-572-575-577-030900-
/O.CON.KLIX.SC.Y.0014.000000T0000Z-210303T0900Z/
Mississippi Sound-Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
929 PM CST Tue Mar 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST
WEDNESDAY...

* WHAT...North winds 20 to 25 kt with gusts up to 30 kt.

* WHERE...Portions of Gulf of Mexico.

* WHEN...Until 3 AM CST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this small craft advisory went out at Mar 1, 12:28 PM CST, 3 hours 16 minutes earlier.

Area forecast discussion, Mar 1, 12:28 PM CST, 3 hours 16 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1228 PM CST Mon Mar 1 2021

.UPDATE...

Sent updates earlier for mainly temperature trends with the cold
front that was pushing a bit slower than forecast earlier which
has allowed some locations to warm to near 80. Otherwise the
early morning forecast was mostly on track. Scattered to numerous
showers and only a few thunderstorms from time to time will
continue to move through northwest and southeast sections of the
area with the areas in between filling in at some point either by
this evening or overnight. Will likely make some changes to the
shorter term rain chances/PoPs to account for the latest radar
and model trends. 22/TD

&&

.AVIATION...

Conditions had improved to mostly VFR well south of the frontal
and outflow boundaries that were situated across areas near I-12
and approaching KGPT. Areas north of this boundary will vary from
mostly MVFR to occasionally VFR this afternoon. and areas to the
south may or may not see the MVFR for more than a tempo condition
as the boundaries push south. Tonight will be a lower confidence
forecast as well with regards to timing as many TAF airports will
start out VFR but should see lower CIGS at some point overnight
into Tuesday morning that will bring conditions down to MVFR to
IFR. The other forecast complication will be timing out any
heavier SHRA and isolated TSRA that move through, but that is
most likely to occur during afternoon hours today and tomorrow.
22/TD

&&

.PREV DISCUSSION... /issued 333 AM CST Mon Mar 1 2021/

SHORT TERM (Today through Wednesday)...
The current upper level setup shows ridge over the Gulf of Mexico,
weak low west of Texas and a longwave trough just east of the upper
Mississippi Valley over the Great Lakes. That broad trough sent a
cold front south across the mid section of the country yesterday.
Its currently position west to east over southeast Texas, northern
Louisiana and northeastward. As today progresses, both troughs will
shift eastward. This will slowly drive the cold front south and
through the CWA. Expect showers and scattered thunderstorm coverage
to increase locally as that occurs, especially late afternoon
through the evening hours. Today's rain chances were modified to
reflect that.

While normally rain chances would be coming down tonight after a
front passes through. The difference this time is that aforementioned
weak low in Texas will be tracking east towards the Arklatex region.
This position in combination with cyclogenesis in the Gulf of Mexico
south of Lake Charles will promote shower and thunderstorm
development. The greatest height falls and surface convergence will
take place Tuesday late morning through early afternoon. Thus, this
is when the forecast area will see the greatest coverage, basically
100%, and most intense rain. Looking at up to a few inches of rain
across the CWA now through this time frame.

The remainder of Tuesday evening through Wednesday will be
characterized by high pressure building in, drying out, and cooling
down. Expect temps to remain below normal for a day before
rebounding back up.

MEFFER

LONG TERM (Thursday through Sunday)...

By Thursday, high pressure will dominate a large portion of the MS
valley region and eastern US, promoting dry and calm conditions.
Highs warming ever so slightly from Wednesday back to the upper 60's
to even a few lower 70's brining us closer to climatological normals
for this time of the year. Still seeing big changes late in the
week, with the GFS continuing with a weaker/drier solution in
regards to a late week storm system. Going back through 500mb height
trends over the last few days picks up on this weaker solution by a
more dominating/stronger east coast trough which absorbs the cut off
low (transitioning into an open, positive tilt shortwave trough.
While some downstream divergence exists enough for some light
showers, however not overly impressed with the idea of any heavy
rain or active weather with the system, rather just a cloudy day
come Friday with some spotty rain showers possible late in the day
through early Saturday. Total QPF per GFS/ECMWF solutions range from
completely dry from the GFS to around 0.10 to 0.25" from the 12Z
ECMWF. Overall, trending drier was a good idea from last night's
trends, with the NBM finally catching up introducing around 20-30
PoP's and will let this ride for now. The upcoming weekend is
looking rather dry and nice with a warming trend likely into early
next week. A sneak peak beyond that indicates the potential for a
building 588dm ridge into the SE US, meaning another warm spell may
be possible next week, especially mid/late week but will monitor
trends for now.

KLG

AVIATION...

CIGS and lower visibility will continue to bring widespread IFR to
LIFR into the mid morning hours today. Conditions will gradually
improve during mid to late morning, however all terminals will
possibly have IFR impacts from SHRA and some TS later today and
tonight.

MARINE...

A cold front will push south into the northern Gulf today then
stall. Fog will remain over most of the nearshore waters until the
front passes late tonight but could clear up over lakes and inland
waterways late today. A Dense Fog Advisory will remain through noon
today. Cold air advection behind the front and high pressure
building in from the north will likely result in northeast winds
picking up to 15 to 20 knots late today into tonight. A low pressure
system is forecast to form along the front and then pass through the
waters early Tuesday. Offshore flow will return behind the front as
high pressure builds in from the northwest on Tuesday night through
Thursday. Showers and thunderstorms will be most numerous today into
Tuesday then drying out Wednesday and Thursday. Moderate/gusty
offshore winds are expected Tuesday night and early Wednesday
morning before winds and waves subside later on Wednesday through
Thursday.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  69  48  54  41 /  70  80  90  40
BTR  79  53  58  42 /  60  80  90  30
ASD  79  52  61  43 /  60  70  90  50
MSY  79  57  63  47 /  70  80  90  40
GPT  78  52  60  45 /  50  70  90  60
PQL  79  52  61  45 /  60  70  90  70

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 7:24 AM CSTSpecial Marine WarningLIX66 min

Nearby

Small Craft Advisories in Louisiana, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.